It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by robert cossia on August 21, 2000 at 20:12:22:

In Reply to: Re: Effects of long term use of Dilantin posted by carol on September 29, 1999 at 23:27:20:

: My name is Robert and I've been on Dilantin for
10 years due to a head injury in the Marine Corps!
The Navy doctors that treated me started me on the
medication, but also stated that I didn't have seizures! Figure that out? They discharged me Dishonorably because of (2) reason: (1) I couldn't perform because of the side affects and (2)I went home to get a second opinion because I was scared and confused. My wife who is in the Naval Reserves as a RN pulled up on the web RN WEB: News Watch that the anticonvulsants fosphenytoin (Cerebyx)& phenytoin (Dilantin) are related to reports of cardiovascular adverse events including fatalities related to fosphenytoin (which is an I.V. drug that is converted to phenytoin in the body.) If anyone is interested in getting a copy of this report please e-mail me at RobertCossia31@Yahoo.Com with your name and mailing address.
: : : I would like to hear from anyone who has taken Dilantin long term, and who has suffered from severe or even bizarre side effects. I was on Dilantin for thirty plus years for seizure control. In addition to common side effcts, I have suffered damage to my body, (gums, bones, muscle, tissue ect). I was finally taken off Dilantin a few years ago in favor of phenobarbital, but the damage has not yet reversed. Anybody out there in a similar situation?
: : My mother has been on dilantin for 2 years and
: : I am trying to find out the side effects. She is
: : not walking very good and her balance is off and
: : some times she is confused when she says things.
: : Her doctor says it isnt the dilantin but I think
: : it is. If you know any thing that you think might
: : help me please e mail me. thanks debbie

: Debbie, I have been taking dilantin for 15 yrs., and while I have a few side effects,the main thing for me to overcome has been the fatigue. It`s more manageable than it was 15 yrs ago, but it still occurs.
: Also- I read a nurse`s drug manual,and it lists "confusion" as one of the side effects of dilantin. Sincerely, Carol


Follow Ups

All times are GMT -7. The time now is 12:19 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!